Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Raleigh, NC

May 13, 2011Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 13, 2011, 9:56 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 9:56 PM EDT (01:56 UTC)
Expired
May 13, 2011, 10:30 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:04 PM EDTTSTM WND DMG3 Wsw Welcome, NCMULTIPLE TREES AND POWER LINES DOWN ALONG HIGHWAY 150 NEAR REEDY CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 4:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS52 KRAH 140156
SVRRAH
NCC057-067-140230-
/O.NEW.KRAH.SV.W.0075.110514T0156Z-110514T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
956 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WELCOME...OR OVER LEXINGTON...MOVING EAST
  AT 30 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  THOMASVILLE...
  HIGH POINT...
  MIDWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3599 8040 3604 8004 3576 8006 3574 8040
      3585 8040 3586 8039 3587 8040 3590 8040
      3589 8037 3596 8038 3597 8040
TIME...MOT...LOC 0155Z 264DEG 24KT 3587 8016

$$

BADGETT
2 follow-up statements
533 
WWUS52 KRAH 140218
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT FRI MAY 13 2011

NCC067-140227-
/O.CAN.KRAH.SV.W.0075.000000T0000Z-110514T0230Z/
FORSYTH NC-
1018 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FORSYTH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING WAS PASSING JUST SOUTHEAST OF 
THE AREA AND THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3600 8022 3602 8020 3602 8016 3601 8005
      3590 8005 3576 8006 3576 8009 3576 8021
      3586 8018 3599 8030
TIME...MOT...LOC 0217Z 264DEG 24KT 3589 8010

$$

NCC057-140230-
/O.CON.KRAH.SV.W.0075.000000T0000Z-110514T0230Z/
DAVIDSON NC-
1018 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN DAVIDSON COUNTY...

AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
THOMASVILLE...OR 8 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 30
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IMPACTED INCLUDE... THOMASVILLE... RURAL NORTHEAST 
DAVIDSON COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3600 8022 3602 8020 3602 8016 3601 8005
      3590 8005 3576 8006 3576 8009 3576 8021
      3586 8018 3599 8030
TIME...MOT...LOC 0217Z 264DEG 24KT 3589 8010

$$

BADGETT
736 
WWUS52 KRAH 140238
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 PM EDT FRI MAY 13 2011

NCC057-140248-
/O.EXP.KRAH.SV.W.0075.000000T0000Z-110514T0230Z/
DAVIDSON NC-
1038 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
EXPIRED AT 1030 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3600 8022 3602 8020 3602 8016 3601 8005
      3590 8005 3576 8006 3576 8009 3576 8021
      3586 8018 3599 8030
TIME...MOT...LOC 0218Z 264DEG 24KT 3589 8009

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:00 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 13, 7:00 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA
OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM...

A STATIONARY FRONT LINGERS OVER NC EARLY THIS EVENING FROM THE TRIAD
REGION SE THROUGH THE TRIANGLE AREA. CLUSTER OF THUNDERSTORMS HAVE
BEEN DEVELOPING ALONG AND NEAR THE BOUNDARY WITH THE MAIN THREAT OF
SEVERE FROM LARGE HAIL. THE STORMS HAVE BEEN DEVELOPING TOWARD THE
MOST UNSTABLE AIR ALONG AND WEST OF THE BOUNDARY. THEREFORE...
ERRATIC STORM MOTIONS HAVE BEEN OBSERVED. ONE STORM OVER FORSYTH
MOVED SE WHILE ANOTHER THAT DEVELOPED OVER WESTERN DAVIDSON MOVED
NORTHWEST INTO YADKIN AND WESTERN FORSYTH... MERGING WITH THE
PREVIOUS ONE. THIS TYPE OF ERRATIC MOVEMENT SHOULD CONTINUE WITH THE
GENERAL STORM MOTION OF 270 AT 25KT.

SHEAR IS AROUND 25 TO 30KT... AND THIS COULD LEAD TO SOME
RATIONING STORMS. THIS HAS BEEN OBSERVED NEAR ROXBORO WITH THE
CURRENT CELL NOW TURNING TO THE SE AT 20 MPH. THEREFORE AN ISOLATED
TORNADO IS POSSIBLE.

IT APPEARS THAT A COLD POOL IS BEGINNING TO DRIVE THE CONVECTIVE
ACTIVITY OFF THE BLUE RIDGE. IT IS UNCLEAR IF THIS ACTIVITY WILL
DEVELOP INTO A LARGE BOW ECHO AND SURGE INTO OUR NW PIEDMONT.
CURRENT INDICATIONS ARE THAT THIS IS POSSIBLE... ESPECIALLY ALONG
THE NC/VA BORDER REGION. WIND DAMAGE WOULD BE THE PRIMARY THREAT.

-BADGETT

&&

.SHORT TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM FRIDAY...

VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH
CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING
THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN
PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH
CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING
INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY
COMPLEX EXITING THE AREA TOWARD SUNSET.

OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH
TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND
LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD
GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST.

SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER
TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL
MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW
ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF
THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH
DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS
VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE
CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF
THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC
WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID
LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR
SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS
OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER
LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL
CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT...
CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST
SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES
EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF
THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND
MARGINALLY SEVERE HAIL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE
BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE
HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE
BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE
WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING
VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY
ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE
SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS...
WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 215 PM...

EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH
SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH
SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE
AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST
WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT...
ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO
DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING
SATURDAY BEFORE LIFTING TO MVFR.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH
WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH
GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH
MORNING WITHIN A FEW HOURS OF SUNRISE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...RLH/MWS
LONG TERM...MWS
AVIATION...RLH
Hazardous weather outlook, May 13, 7:29 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT FRI MAY 13 2011

NCZ026>028-042-043-077-078-085-086-088-089-142330-
FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
729 PM EDT FRI MAY 13 2011

...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>009-021>025-038>041-073>076-083-084-142330-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
729 PM EDT FRI MAY 13 2011

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ010-011-142330-
WARREN-HALIFAX-
729 PM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE AIR MASS OVER
CENTRAL NORTH CAROLINA. A FEW MAY BECOME SEVERE WITH THE PRIMARY
THREAT DAMAGING DOWNBURST WINDS... AND TO A LESSER DEGREE ONE INCH
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY
AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT
WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS
NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 3 PM AND 9 PM.

In the hours before

Local storm report, May 13, 8:40 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     5 NNW LINDEN            35.31N  78.78W
05/13/2011                   HARNETT            NC   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL AND SEVERAL TREES DOWN IN
            BUNNLEVEL ON 401 AND PENDERGRAFT RD.

&&

EVENT NUMBER RAH1100621

SEC
Local storm report, May 13, 8:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             DUNN                    35.31N  78.61W
05/13/2011  E1.00 INCH       HARNETT            NC   BROADCAST MEDIA

            QUARTER SIZED HAIL IN DUNN.

&&

EVENT NUMBER RAH1100622

SEC
Local storm report, May 13, 9:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     2 SSW BETHESDA          35.92N  78.86W
05/13/2011                   DURHAM             NC   911 CALL CENTER

            TREE DOWN BLOCKING THE ROAD OFFF OF TW ALEXANDER DRIVE.

&&

EVENT NUMBER RAH1100623

BLAES
Local storm report, May 13, 9:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             3 N RDU INTERNATIONAL A 35.92N  78.78W
05/13/2011  E1.00 INCH       WAKE               NC   PUBLIC

            HAIL FROM PENNY TO QUARTER SIZE OBSERVED IN BRIER CREEK

&&

EVENT NUMBER RAH1100624

BLAES
Local storm report, May 13, 9:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     4 ENE AUTRYVILLE        35.02N  78.58W
05/13/2011                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON LEROY AUTRY ROAD.

&&

EVENT NUMBER RAH1100625

SEC
Special weather statement, May 13, 9:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT FRI MAY 13 2011

NCZ038-039-140245-
DAVIDSON-RANDOLPH-
946 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 1045 PM EDT...

AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
THOMASVILLE...TRINITY...ARCHDALE...RANDLEMAN.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3589 8037 3593 8037 3597 8040 3598 8037
      3594 8005 3592 8005 3589 7960 3553 7962
      3554 8021 3558 8021 3568 8034 3571 8033
      3572 8039 3590 8041
TIME...MOT...LOC 0145Z 254DEG 20KT 3581 8023

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:34 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne56 min
May 13, 9:46 PM EDTSpecial Weather StatementRAHDavidson, Randolph59 min
May 13, 10:25 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
May 13, 11:14 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond61 min
May 13, 11:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 14, 12:22 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Nash, Orange, Wake53 min
May 14, 1:25 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake50 min
May 14, 2:06 AM EDTSevere Thunderstorm WarningRAHJohnston39 min
May 14, 2:28 AM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wilson97 min
May 14, 3:12 AM EDTSpecial Weather StatementRAHGreene33 min
May 14, 12:29 PM EDTSpecial Weather StatementRAHRandolph46 min
May 14, 2:18 PM EDTSpecial Weather StatementRAHOrange42 min
May 14, 2:32 PM EDTSevere Thunderstorm WarningRAHDurham, Orange43 min
May 14, 2:49 PM EDTSpecial Weather StatementRAHSampson56 min
May 14, 2:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange41 min
May 14, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 14, 3:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville44 min
May 14, 3:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne37 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham, Wake13 min
May 14, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland21 min
May 14, 4:03 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne42 min
May 14, 4:44 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson61 min
May 14, 4:45 PM EDTSpecial Weather StatementRAHAnson45 min
May 14, 4:50 PM EDTSpecial Weather StatementRAHWake40 min
May 14, 5:22 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash53 min
May 14, 5:35 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
May 14, 5:52 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 14, 7:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.